Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Misoprostol help?

I'm taking misoprostol because of an incomplete miscarriage..

Anyone have any advice on how to deal with the bleeding? It's seriously heavy and a pad won't keep it all in, it'll absorb it and it's not soaking through the pads immediately, but the clots and the gushes of blood slip right out through the pad and out the front or the back..

I've bled through my clothes already and that was aware..I don't want to wake up tomorrow covered in blood..

Any help?

Answer Question
 
gabrielle_x

Asked by gabrielle_x at 3:06 AM on Sep. 16, 2009 in Pregnancy

Level 13 (957 Credits)
Answers (10)
  • If you are soaking more than a pad an hour you need to call your doctor. Other than that I am very sorry about your miscarriage. I have had two myself and they are very hard to go through. I had to have a DNC on my first one and the second one I just did naturally. I don't really know anything about the medication but hopefully it is doing its job.
    Frogbaby83

    Answer by Frogbaby83 at 3:09 AM on Sep. 16, 2009

  • Again, it's not soaking through, just gushing out in large amounts and I think it's just unable to handle all of the blood at once..--with the gushes AND the large clots coming out--

    I called the ER and told them and they said it was fine.
    gabrielle_x

    Answer by gabrielle_x at 3:14 AM on Sep. 16, 2009

  • I am glad you fine then! I was concerned!!! I would suggest trying to put two pads in, so that it makes a longer pad if you don't happen to have any of the super sized pads. And also if you don't want to ruin your sheets trying putting a dark colored towel down before you get in bed
    Frogbaby83

    Answer by Frogbaby83 at 3:17 AM on Sep. 16, 2009

  • Thank you so much!
    gabrielle_x

    Answer by gabrielle_x at 3:20 AM on Sep. 16, 2009

  • Call your doctor.

    Then watch for any problems in the following months. If your period gets weird or lasts way longer than the normal time you have it, see a doctor.

    I used this horrible drug for my miscarriage in early 2007 and ended up with an infection that lasted until October 2008 before I found a doctor that would help me. My periods were lasting 60 days, would take a break for a week or maybe two weeks, then start again!

    Honestly if I ever have another miscarriage, I'm going for a D&C.

    This nasty drug is also used to help induce labor and has been known to rupture the uterus and kill the mother and baby.

    This is a drug for ulcers. It shouldn't be shoved up our vaginas.
    niamibunni

    Answer by niamibunni at 8:40 AM on Sep. 16, 2009

  • It is a dangerous drug and in my opinion should not be used for anything other than what it was made for (ulcers). There are many risks associated with this drug and if i were you i would go to an ER to get checked.
    Cynthje

    Answer by Cynthje at 9:15 AM on Sep. 16, 2009

  • Misoprostol/Cytotec is quite dangerous and not approved for what they are using it for. It can cause the uterus to over contract and that can affect the ability of the uterus to stop bleeding. Because of that, I would go to the ER. And I would give them hell for giving you that drug and not telling you about the serious side effects and that they are using it off label. They were supposed to give you both an oral and written warning about its serious side effects too.

    http://www.accessdata.fda.gov/drugsatfda_docs/label/2002/19268slr037.pdf
    amileegirl

    Answer by amileegirl at 9:30 AM on Sep. 16, 2009

  • i agree w/ amileegirl

    also, you can try adult diapers instead of pads. that would probably help more.
    mommytobobby

    Answer by mommytobobby at 10:52 AM on Sep. 16, 2009

  • Yea, the adult diapers thing I've seriously considered..I used them after I gave birth to my daughter...

    I just didn't expect it to be like this to go out and buy them..

    I got the warnings from my pharmacist, and did in fact hold off on taking it because I read about it, read the side-effects and frankly was scared.

    Also, niami...WHAT?? Because I've been taking it orally..are you SUPPOSED to put it in your vagina? My instructions say orally..
    gabrielle_x

    Answer by gabrielle_x at 11:27 AM on Sep. 16, 2009

  • Just came across this. I had to take misoprostol today for an "incomplete miscarriage". I was 6 1/2 wks along. I know you can take it orally (which can take up to 48 hrs to take effect) or vaginally (up to 24 hrs). I took it vaginally because I didn't want to "wait" for the inevitable. Just want to get it over with. Not looking forward to the pain and blood. Ugh.

    Hope UR doing ok...**HUGS**
    my2luvbugs

    Answer by my2luvbugs at 10:16 PM on Mar. 3, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
help

Next question overall (Babies (0-12 months))
baby achne?!

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN